Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 145, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 20, 2005, 5:13 PM CDT for Grundy County, Van Buren County, Warren County, Tennessee. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2005, 5:13 PM CDT (22:13 UTC)
- Expired
- Jun 20, 2005, 5:33 PM CDT
- In force
- 20 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
Counties Grundy County, TN, Van Buren County, TN, Warren County, TN
The radar
The Northeast Alabama radar (KHTX), 86 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.2 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 29 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 1262 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 202215 SVROHX TNC061-175-177-202300- /O.NEW.KOHX.SV.W.0145.050620T2213Z-050620T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 513 PM CDT MON JUN 20 2005 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN GRUNDY COUNTY IN TENNESSEE SOUTHERN VAN BUREN COUNTY IN TENNESSEE SOUTHEASTERN WARREN COUNTY IN TENNESSEE * UNTIL 600 PM CDT * AT 513 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 13 MILES NORTHEAST OF BEERSHEBA SPRINGS...OR ABOUT 10 MILES SOUTHWEST OF SPENCER...AND MOVING SOUTH AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE... 6 MILES NORTHEAST OF BEERSHEBA SPRINGS BY 600 PM CDT DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 3566 8539 3571 8561 3547 8583 3537 8555 $$ 31
1 follow-up statement
000 WWUS54 KOHX 202233 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 533 PM CDT MON JUN 20 2005 TNC061-175-177-202243- /O.CAN.KOHX.SV.W.0145.000000T0000Z-050620T2300Z/ WARREN TN-VAN BUREN TN-GRUNDY TN- 533 PM CDT MON JUN 20 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GRUNDY...SOUTHERN VAN BUREN AND SOUTHEASTERN WARREN COUNTIES IS CANCELLED... THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE LEVELS. THEREFORE...THE WARNING HAS BEEN CANCELLED. LAT...LON 3566 8539 3571 8561 3547 8583 3537 8555 $$ 31
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 3:17 PM CDT, 1 hour 56 minutes earlier.
Area forecast discussion, Jun 20, 3:17 PM CDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 317 PM CDT MON JUN 20 2005 .DISCUSSION... IT WAS PARTLY CLOUDY ACROSS MIDDLE TENNESSEE THIS AFTERNOON, WITH ISOLATED THUNDERSTORMS OVER SOUTHERN AND EASTERN SECTIONS. HIGH TEMPERATURES WERE MAINLY IN THE LOWER AND MIDDLE 80S. LOW LEVEL TROUGH, EXTENDING FROM NEAR CROSSVILLE TO WAYNESBORO, WILL REMAIN QUASI-STATIONARY OVERNIGHT, BUT WILL FINALLY START TO PULL EAST LATE TUESDAY. HOWEVER, THERE SHOULD BE SUFFICIENT ATMOSPHERIC MOISTURE AND LOW LEVEL CONVERGENCE TO PRODUCE AT LEAST ISOLATED CONVECTION ALONG THE CUMBERLAND PLATEAU TOMORROW. A COLD FRONT IS STILL EXPECTED TO SLIP SOUTHEASTWARD THROUGH MIDDLE TENNESSEE ON WEDNESDAY, WITH DEEPEST ATMOSPHERIC MOISTURE AND BEST CHANCE FOR THUNDERSTORMS OVER EASTERN PARTS OF OUR FORECAST AREA. AFTER THE CHANCE OF RAIN ON WEDNESDAY, EXPECT AN EXTENDED DRY SPELL AND INCREASING HEAT FROM THURSDAY THROUGH SUNDAY, AS UPPER LEVEL HIGH PRESSURE BUILDS EASTWARD ACROSS KENTUCKY. SOME OF WARMEST AFTERNOON READINGS MAY ACTUALLY BE ACROSS NORTHERN AREAS, NEAR THE KENTUCKY BORDER, IN CLOSER PROXIMITY TO CENTER OF UPPER LEVEL HIGH. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 65 86 67 88/ 10 10 10 5 CLARKSVILLE 62 86 67 88/ 10 10 10 5 CROSSVILLE 59 80 62 83/ 20 20 10 20 && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. && 19
Hazardous weather outlook, Jun 20, 8:13 AM CDT, 9 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 813 AM CDT MON JUN 20 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-211030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 813 AM CDT MON JUN 20 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CUMBERLAND PLATEAU. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING... MAINLY EAST OF I-65. A FEW STORMS MAY PRODUCE DAMAGING WINDS... FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS IN NORTHEAST MIDDLE TENNESSEE WEDNESDAY AFTERNOON AND EVENING. NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS IS NOT ANTICIPATED. 04
Nearby
Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.